Page 1 of 2 12 LastLast
Results 1 to 10 of 13

Thread: Cytoxan and Imuran

  1. #1
    Join Date
    Aug 2005
    Location
    Sunland, CA
    Posts
    77
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Cytoxan and Imuran

    I am going to be going in for a kidney biopsy on Tuesday. I know they are going to want to put me on Cytoxan, Imuran or Cellcept. I've had Cellcept before and it didn't seem to do much. We may give it another shot.

    I wanted to hear from anyone taking Cytoxan or Imuran to find out what you are running into with them. Am I going to lose all my hair? Get nausea? Any other side effects and how bad are they?

    Any data would be greatly appreciated!

    Andyman

  2. #2
    Join Date
    Sep 2005
    Posts
    9
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi Andyman--After my kidney biospy they put me on cytoxin but I couldn`t tolerate it for very long at all.A lot of nausa and a whole lot of blood in urine so they switched me to Imuran which did very well.Back then the only side effect I really had was some hair loss but started using Nioxin shampo and was o.k. Through the years when I`m flaring thats usually what they put me on.Just rember to stay away from any contagious folks.Don`t want to catch anything while you are on it.
    Suzyq

  3. #3
    Join Date
    Aug 2005
    Location
    Sunland, CA
    Posts
    77
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Thanks Suzyq:

    That's very helpful!

    Andyman

  4. #4
    Join Date
    Jun 2005
    Posts
    17
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Im taking imuran. I lost hair, but before I took it. Thats b/c of the lupus.

  5. #5
    Join Date
    Aug 2005
    Location
    Sunland, CA
    Posts
    77
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Amanda109:

    Thanks!

    Did you tolerate it okay, other than the hairloss?

    Andyman

  6. #6
    Join Date
    Jun 2005
    Posts
    17
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I started w/ taking 1 pill a day. That upset my stomach a lot. A whole lot. I called my doctor, and he told me to break it in half, take one in the morning, one before bed. Since then, I've had no problems w/ it.

    Its 50 mg.

  7. #7
    Join Date
    Aug 2005
    Location
    Sunland, CA
    Posts
    77
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Amanda109:

    Thanks! That's helpful!

    Andyman

  8. #8
    Join Date
    Aug 2005
    Location
    Pueblo, Colorado
    Posts
    130
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Meds

    I'm currently on Cytoxan therapy (the IV form). My Rheumatologist is going to put me on Imuran after I finish all 6 mos of cytoxan.

    I have had no hair loss (just a very itchy scalp) and didn't have any nausea till this last treatment (it was my 2nd month). I'm doing cytoxan therapy once a month for 6 mos and then Imuran. This last session I woke up early the next morning extremely ill but didn't throw up! I was given a rx for compazine to help with the nausea after the therapy (they give my Zofran in my IV for nausea). The pills help but it's been 2 weeks since the last session and still get occasional nausea. I do get more tired than usual and very foggy mentally but I have lupus of the brain so the swelling probably has something to do with that.

    Hope this helps and good luck!
    Catlady4520

  9. #9
    Join Date
    Aug 2005
    Location
    Sunland, CA
    Posts
    77
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Catlady4520:

    Thanks for the info! I really appreciate it.

    My best wishes to you!

    Andyman

  10. #10
    Join Date
    Sep 2005
    Location
    Orlando, FL
    Posts
    4
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Cytoxan???

    My daughter has been on Cytoxan for 4 months now. She gets it intravenously once a month. She has lost some of her hair. She usually does good the day of the cytoxan, but the following day there's a lot of nausea and dizzy spells. I have to say though that she has been a better health since.
    Myrna Figueroa

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •